I've been on 90 mg of Cymbalta daily for 6 months. I am writing this to find out what to expect when stopping it? Ok, no lectures I know this is bad but, I stopped it cold turkey about 4 days ago. Just wondering what to look forward to in terms of withdrawal. Before you ask, no my pdoc doesn't know (as he is on vacation) but don't have an appointment with him for over 10 days more. I did leave a message for him at his office for when he returns next week. Just curious if anyone has gone thru this at that does (or more)?
Also, we've been tapering lithium down and have recently been taking only 300mg of lithium and quit it cold turkey 7 days ago as well. Anything to look for with this withdrawal? From what I've seen this is easier than the Cymbalta.
Any thoughts would be appreciated. any suggestions that helped Anyone withdraw from either medication?
How long until each are out of my system and I'm on my own?
I totally know it was not good to do this, it was done out of anger/impulse for the most part, which seems to be my MO with medicine. At this point I'm not sure what to do with the mess I've made.
Since I'm only 4 days out on cymbalta I might go back on it...especially with the way I feel. If I do go back on it, is there any general rule on starting back on cymbalta with the same dosage or does one have to work their way back up again? Same with the lithium?View Thread
Thanks for your response. I know it's not "preferable" to go cold turkey, but just want to be done with them. Pdoc was already working on tapering the lithium to stop it, I was in a "mood" /anger and did it faster fir him. As for the cymbalta, that one I really can't answer why I'm stopping. I've been gaining weight since starting both, but was dealing with it. I forgot to take it one night and just decided to be done. I feel it was truly helping but right now i dont really care.
Honestly the pdoc thought I could get rid of the lithium saying he thought the stresses of work were causing my roller coasters...and he continually said its such a low dose (at least 2-3 times each 20 min session) that I know he didn't believe it was doing anything for me. He's the expert. Maybe it was work or a placebo effect....i was game to find out. plus i did miss parts of my highs! After a week of lowering it the first bit (450 to 300)I started feeling really irritable. I have to laugh today because the irritability hit the day I had an appt with the pdoc. After that appt (where he said the magic words low dose)I went out to my car and cussed him out for 20 minutes. Don't really remember specifically what I said, but I was hot. Thankfully i was smart enough to do that alone and not in his office. lol. That was when I quit the lithium (7 days now).
As for how I'm doing, today was the first day I was able to recognize that the withdrawal is hitting me for the cymbalta. The spiral down & crying hit hard today. Until reading posts about cymbalta I had no idea the anger/true rage I have been having the last day or two might be part of this. It's truly scaring me. I'm surviving on my new found love of alcohol (yes, not good I know) and sleep when I can. My heads ready to explode and I ache so much I can't get comfy to sleep. I just think that rather than drag this out over weeks or months if I can suffer and be done sooner it just makes sense for me. I've been off work for weeks and have to return next week. Hoping the brunt of it is done.
Sorry that was a long response. I just have no one around me who understands what I'm going thru, so to find your board is nice. Everyone around me seems to tell me suck it up, or they blame me for everything because I quit taking a medicine. (Yep, done it before....Zoloft sucked). Im also about to lose my job from all this as well, they don't get it either. I know i play a big part in this and am to blame for much of it. Anyway. Thanks for the reply.
Please bear with me as I'm very new to the Bipolar world. I'm getting very confused with all the diagnoses I have been given. The first pdoc said it was unipolar depression after the first 5 minutes he saw me, (3 of which were him on his cell phone talking to his child about a baseball game that night). The next pdoc I saw had input from notes from the Partial Hospital Program i was in at the same clinic and never told me what he thought it was. I found out from my insurance papers he was labeling it Bipolar NOS. Due to transportation issues I had to leave him, and the newest pdoc I'm seeing is very well respected in my community. He started with unipolar depression but then got to see my "fun" cycles and told me possibly cyclothymia,after seeing more cycles he began using the term rapid cycling. He had put me on 450mg of lithium (along with cymbalta, and trazodone for sleep) and things seemed to level off with slight swings. Due to a verbal sparring with a coworker at work in front of my boss, I lost it (crying in the corner for an hour) my pdoc agreed to me taking time off work (since that is a huge stress for me) and I was doing great. I finally saw "me" for the first time in 2 years. As I'm preparing to go back to work after 6weeks off, with new coping skills and some much needed "me time", he said he believes that work may have been the cause of the roller coaster and has tapered me off lithium. Since my return to work is next week I know I'm stressing a bit about it, but my mood has dramatically shifted. I'm so angry (at everyone) I'm cursing them out and just in a B*tchy attitude. Plus all I want is sleep, but my mind won't shut off long enough to get real sleep. Now I've been reading up on BPD and it sounds so familiar to me too.
Wow that was long....sorry about that.
I guess my question is this: with all the diagnoses thrown my way, are there any tell-tale signs for each (unipolar, bipolar II, cyclothymia, BPD) that tend to lead pdocs (or whoever) to lean one way or another. I've seen the Wikipedia definitions of these but in terms of signs and symptoms what's the difference in these?
Also, one other question, with the lithium, he mentioned over and over (and over) that its such a low dose (we tried much higher, I got too sick from it) is it possible/likely that it wasn't doing anything for me since its so low? (No blood tests ever done)I believe it wasn't and that it just took the cycle a bit to happen because I wasn't under as much stress while being off work. I know everyone responds differently but in general can lower doses still work? Hope this has made sense. Thanks in advance!
Would love any others thoughts on this as well as Dr. G. So glad I found this site!View Thread
Thanks for the reply Dr. G! I guess there isn't one specific thing that makes someone say "a-ha that's bipolar"(BPD, etc). Your information was very helpful. I appreciate you taking the time to respond so quickly.View Thread